MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 7 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 7 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-20-708
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the attune cr fb construct was used for right tkr.The tibial insert fixed bearing was selected.When implant was impacted, it was sitting in the tray however it wasn't engaged fully.Two more attempts were made to impact the implant.New insert of the same type was opened and impacted.No issues were reported with the second insert.Surgery was delayed 10 minutes.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: analysis of the product could not be performed,since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information,monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a manufacturing record evaluation (nc search) was performed for the finished device product code - 151620708., lot code - j6443r and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary :please give a detailed explanation of the event: attune cr fb construct was used for right tkr in 61 yrs old male.Sz 7 8mm tibial insert fixed bearing was selected.When implant was impacted, it was sitting in the tray however it wasn't engaged fully.2 more attempts were made to impact the implant.New insert of the same type was opened and impacted.No issues were reported with the second insert.Femoral component used in the case - ref (b)(4).Lot 4031589 exp 2023-12-31.Tibial component used in the case - ref (b)(4).Lot 4046881 exp.2033-02-28.The device associated with this report was returned to depuy synthes for evaluation.Visual examination of the returned tibial insert found evidence of deformation/witness marks along one of the posterior grooves that is designed to slide into the locking feature of the mating tibial tray.The observed damage is consistent with unsuccessful insertion attempts during the procedure.The mating tibial tray component was not returned, therefore, a functional test was not able to be performed.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.The attune knee system surgical technique (dsus/jrc/0316/1437 rev.K) advises on pages 79-80, ¿for fixed bearing tibial components, angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position an impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.¿ following these steps will successfully locking the insert into the base as intended.The observed damaged condition suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.The overall complaint was confirmed as the observed condition of the [151620708 / attune cr fb insrt sz 7 8mm / j6443r] would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation (nc search) was performed for the finished device product code - 151620708, lot code - j6443r and no non-conformances / manufacturing irregularities were identified.

Brand Name
ATTUNE CR FB INSRT SZ 7 8MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17219112
Report Number1818910-2023-13309
Device Sequence Number20377546
Product Code JWH
UDI-Device Identifier10603295045915
UDI-Public10603295045915
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K101433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1516-20-708
Device Catalogue Number151620708
Device Lot NumberJ6443R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer07/16/2023
07/19/2023
08/18/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/17/2023
07/20/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown